What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 8, 2:05 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 8, 2:05 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
305 PM EDT Fri Jul 8 2022
...HOT AND STORMY WEATHER EXPECTED TOMORROW...
...ISOLATED SEVERE WEATHER AND FLOODING IS POSSIBLE...
.NEAR TERM [Through Saturday]...
Although convection should be on a diminishing trend after sunset,
hi-resolution guidance maintains a fairly intact cluster of storm
cells that push southward across southwest GA and southeast AL. Any
remaining activity should then dissipate around midnight ET. Very
warm and muggy conditions prevail overnight with low temperatures in
the mid to upper 70s (isolated 80 possible).
The weekend begins with wet and stormy weather thanks to continued
moist and unstable airmass over the region. Additionally forcing for
ascent will be in place from a developing northern stream trough
that allows a frontal boundary to begin sagging southward. The Tri-
state area is poised to see scattered to numerous showers and
thunderstorms tomorrow. The primary threats are strong to isolated
severe gusts, heavy rainfall, and frequent lightning. A Marginal
Risks exist for both severe weather and excessive rainfall mainly
along and north of the I-10 corridor. Area-averaged afternoon
forecast soundings depict CAPE in excess of 3000 J/kg, DCAPE around
1000 J/kg, and 2" Precipitable Water with an inverted-V profile
under light steering flow. These parameters favor loosely
organized, slow-moving multi-cell clusters capable of downbursts
and isolated flooding.
Finally, hot and humid conditions are poised to return once again as
high temperatures soar to the low-mid 90s and heat indices peak in
the 100-107 range. Isolated locations could experience feels-like
temperatures near 110. Given the borderline conditions and high rain
chances, we have elected to not issue any heat advisories for this
forecast package.
.SHORT TERM [Saturday Night Through Sunday Night]...
A long wave trough will be digging down the eastern seaboard during
this period before lifting away Sunday night. This will drive a very
rare July cold front into the forecast area. The result will v very
unsettled weather with high (likely to categorical) PoPs. We are
already under a marginal risk for excessive rainfall for this period
which seem quite justified given the forcing for ascent and deep
layer moisture. We would also not be surprised to see SPC introduce
a marginal risk area for Sunday.
.LONG TERM [Monday Through Friday]...
An upper trough will linger over the Gulf Coast through much of the
week. The front will be in no hurry to depart and we may see some
waves of low pressure develop on it. we'll need to keep a close eye
on how this develops. It would not be out of the question if some
type of hybrid system was able to develop over or near the central
Gulf Coast. However, the more likely scenario is that it would
remain baroclinic. Either way, we are in for a continuation of very
unsettled weather with high rain chances each day through the week.
The good news is that all of the clouds and convection will keep
temperatures in check with highs in the 80s to around 90 in most
areas. Heat indices will remain below 100 for much of the area. The
exception is from Valdosta across the Florida Big Bend where maximum
heat indices will be in the 100-105 degree range.
&&
.AVIATION...
[Through 18Z Saturday]
The main aviation concerns this afternoon are thunderstorms that
will pose a gusty wind threat in addition to at least MVFR
restrictions to any nearby terminals. Peak storm activity is
expected the next few hrs, especially at ABY/VLD where scattered
convection is most pronounced on radar. Lingering showers
w/isolated thunder are possible this evening. Redevelopment is
expected tmrw. Prevailing VFR conds are fcst away from storms.
&&
.MARINE...
Light to occasionally moderate southwest winds will persist across
the waters through the period. No headlines are anticipated. Seas
will generally run 2 to 3 feet.
&&
.FIRE WEATHER...
The current wet conditions create minimal fire weather concerns
for the next few days aside from gusty winds associated with
thunderstorms and high dispersions potentially creeping in from
the east on Saturday afternoon towards the I-75 corridor. Low
dispersions look to affect portions of the Tri-state area Sunday
and Monday.
&&
.HYDROLOGY...
We are about to enter a wet period with numerous showers and
thunderstorms each day for the next week. Rainfall amounts of 2-4
inches are expected through Tuesday with locally higher amounts. WPC
has us in a marginal risk for excessive rainfall through Sunday and
that may eventually be extended into the work week. Some of this
will be beneficial rain as areas that stand to see the most across
Southwest Georgia are currently in moderate to severe drought. Area
rivers are also running low and should be able to handle a decent
amount of rainfall.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 93 76 88 74 / 30 50 40 90 70
Panama City 79 90 78 88 76 / 20 40 60 90 80
Dothan 76 90 75 87 73 / 50 60 60 90 60
Albany 76 91 76 88 74 / 50 60 60 100 70
Valdosta 77 95 76 90 74 / 30 40 30 90 70
Cross City 77 92 76 90 75 / 30 30 30 80 60
Apalachicola 80 91 79 87 77 / 30 50 50 90 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...IG3
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...IG3
MARINE...Wool
FIRE WEATHER...IG3
HYDROLOGY...Wool
In the hours before
Special weather statement, Jul 8, 10:46 AM EST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1146 AM EDT Fri Jul 8 2022
GAZ131-081615-
Irwin GA-
1146 AM EDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of west central Irwin
County through 1215 PM EDT...
At 1146 AM EDT, Doppler radar was tracking a strong thunderstorm over
Mystic, or 7 miles northwest of Ocilla, moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocilla, Mystic, Pinetta and Irwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3169 8332 3168 8332 3168 8327 3167 8326
3166 8326 3165 8325 3159 8320 3154 8341
3155 8342 3166 8343 3169 8334
TIME...MOT...LOC 1546Z 326DEG 5KT 3164 8337
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Jul 8, 11:14 AM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1214 PM EDT Fri Jul 8 2022
GAZ130-131-081700-
Irwin GA-Ben Hill GA-
1214 PM EDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of southeastern Irwin
and southeastern Ben Hill Counties through 100 PM EDT...
At 1213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ocilla, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocilla, Fitzgerald, Wray, Ashton, Osierfield and Fitzgerald Municipal
A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3166 8301 3164 8301 3164 8303 3162 8303
3162 8304 3161 8305 3161 8306 3155 8306
3150 8310 3151 8325 3169 8330 3175 8300
3166 8300
TIME...MOT...LOC 1613Z 272DEG 15KT 3165 8320
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jul 8, 11:44 AM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1244 PM EDT Fri Jul 8 2022
GAZ129-131-148-081730-
Berrien GA-Tift GA-Irwin GA-
1244 PM EDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of south central Irwin,
northwestern Berrien and central Tift Counties through 130 PM EDT...
At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tifton, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Enigma, Ty Ty, Phillipsburg, Unionville, Vanceville, Tift
Airport, Hillsdale, Harding and Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3145 8365 3153 8363 3153 8325 3127 8327
TIME...MOT...LOC 1644Z 288DEG 8KT 3148 8357
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jul 8, 11:47 AM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1247 PM EDT Fri Jul 8 2022
FLZ019-028-029-081730-
Inland Taylor FL-Madison FL-Lafayette FL-
1247 PM EDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of northwestern
Lafayette, northeastern Taylor and southeastern Madison Counties
through 130 PM EDT...
At 1247 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Perry, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Townsend, Buckville, Day, Chancey, Smith and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3025 8325 3025 8324
3023 8325 3023 8324 3018 8325 3017 8323
3015 8324 3010 8322 3001 8343 3022 8356
3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 1647Z 239DEG 16KT 3018 8343
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jul 8, 12:28 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
128 PM EDT Fri Jul 8 2022
GAZ148-161-081815-
Berrien GA-Lanier GA-
128 PM EDT Fri Jul 8 2022
...A strong thunderstorm will impact portions of central Berrien and
northeastern Lanier Counties through 215 PM EDT...
At 128 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alapaha, or 8 miles north of Nashville, moving southeast at 20 mph.
HAZARD...Wind gusts up to 45 or 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nashville, Alapaha, Weber, Glory, Berrien Co A/P and Bannockburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3115 8316 3118 8329 3124 8333 3134 8342
3140 8322 3139 8312 3136 8311 3133 8306
3130 8306 3128 8304 3123 8305 3122 8304
3119 8305 3119 8298 3115 8297
TIME...MOT...LOC 1728Z 299DEG 17KT 3131 8320
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WD